Alert archive / Nebraska / Special Weather Statements in 2021

Special Weather Statement, NWS North Platte, NE

August 26, 2021Sheridan County, Nebraska

NWS North Platte, NE issued this special weather statement at Aug 26, 2021, 10:11 PM MDT for Sheridan County, Nebraska. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 26, 2021, 10:11 PM MDT (04:11 UTC)
Expired
Aug 26, 2021, 11:00 PM MDT
In force
49 min
Issued by
NWS North Platte, NE
Hail
0.75 in
Wind
50

County Sheridan County, NE

The radar

The North Platte radar (KLNX), 175 km from the middle of the area, began a volume at 04:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Rapid City, SD (KUNR), launched 00:00Z, 4.2 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Rapid City, SD at 00:00Z on 2021-08-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1372 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Rapid City, SD at 00:00Z on 2021-08-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 71 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1372 J/kg
Mixed-layer CIN
-139 J/kg
Mixed-layer LCL
1154 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
71 m²/s²
0-3 km storm-relative helicity
214 m²/s²
Significant tornado parameter
0.5
Supercell composite
2.7

Open this sounding in Storm Lab

The text

As transmitted.

714 
WWUS83 KLBF 270411
SPSLBF

Special Weather Statement
National Weather Service North Platte NE
1011 PM MDT Thu Aug 26 2021
 
NEZ004-270500-
Sheridan NE-
1011 PM MDT Thu Aug 26 2021

...A strong thunderstorm will impact portions of southwestern
Sheridan County through 1100 PM MDT...

At 1011 PM MDT, Doppler radar was tracking a strong thunderstorm near
Wild Horse Butte, or 14 miles north of Alliance, moving east at 30
mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects. Minor damage to outdoor objects is 
         possible.

Locations impacted include...
Krause Lake, Diamond Lake, Smith Lake State Wildlife Management Area
and Highway 250 crossing the Niobrara River.

This includes Highway 250 between mile markers 9 and 41.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Severe Thunderstorm Watch remains in effect until 200 AM MDT for
the Panhandle of Nebraska.

&&

LAT...LON 4263 10241 4215 10232 4220 10274 4244 10275
      4244 10277 4251 10278
TIME...MOT...LOC 0411Z 264DEG 26KT 4231 10291 

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

$$

Roberg

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this special weather statement went out at Aug 26, 5:39 PM MDT, 4 hours 32 minutes earlier.

Area forecast discussion, Aug 26, 5:39 PM MDT, 4 hours 32 minutes before
Area Forecast Discussion
National Weather Service North Platte NE
639 PM CDT Thu Aug 26 2021

.SHORT TERM...(This evening through Friday night)
Issued at 208 PM CDT Thu Aug 26 2021

Abundant cloud cover and showers with some thunder helped limit
destabilization across central Nebraska this afternoon with the
most unstable air residing across the southeastern part of the
state. Earlier visible satellite imagery clearly depicted an
outflow boundary from convection this morning across South Dakota
that has become a quasi stationary boundary from northeast Nebraska
northwestward into South Dakota. Expect this will enhance
convergence along synoptic scale warm front to serve as a focus
for vigorous convection this evening into tonight. This convection
will be able to tap the aforementioned significant pool of
surface based instability as it pushes northward in a highly
sheared environment with development into a robust MCS possible.

Bulk shear vectors largely parallel to the boundaries indicate MCS will
translate generally eastward with an opportunity to skim our
northeastern counties up near the Niobrara river late this evening into
early tonight. Expect maturing MCS will present a primary threat
of damaging wind and abundant CAPE in the hail growth zone will
support a large hail threat. Will be monitoring this area closely
to see exactly with convective initiation occurs and becomes
likely to track. Excessive rainfall is also possible with
increasing precipitable water values, expected high rainfall
rates, and potential training cells on the southern periphery of
MCS.

Storms are expected to move into eastern Nebraska with some lingering
showers/thunder in elevated instability though the low level jet axis
will be shifting to our east. The best shear and instability on Friday
will reside to our east though expect isolated/widely scattered
showers/thunderstorms courtesy of some weak shortwave energy.

.LONG TERM...(Saturday through Thursday)
Issued at 208 PM CDT Thu Aug 26 2021

An upper level trof will push a strong cold front through Nebraska on
Saturday. Substantial shear with the front but instability may be
limited so severe threat is not clear cut and SPC marginal risk appears
adequate at this time. Dry and much cooler on Sunday with temperatures
a bit below normal for late August.

Ensemble guidance then develops a broad upper level ridge over the
midsection of the county for the middle of next week with generally dry
weather and temperatures trending a good bit above normal through
Wednesday. The ridge axis then shifts to our east as a trof becomes
established over the Pacific northwest and a tropical system looks to
move up the Mississippi valley. This pattern will be a bit more active
for Nebraska with a return to scattered showers and thunderstorms
toward the end of next week.

&&

.AVIATION...(For the 00Z TAFS through 00Z Friday evening)
Issued at 640 PM CDT Thu Aug 26 2021

VFR conditions expected to largely prevail through tomorrow
evening. The lone exception will be locally MVFR in thunderstorms
this evening and overnight. Storms will continue across southwest
into central Nebraska this evening and additional development
across northern Nebraska is expected overnight. This activity will
push eastward and exit the area early tomorrow morning.
Additionally, LLWS is expected overnight for southern terminals
with the development of a low level jet. Winds will largely remain
southerly through the period, at around 5 to 10kts.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...MBS
LONG TERM...MBS
AVIATION...Brown
Hazardous weather outlook, Aug 26, 2:08 PM MDT, 8 hours 3 minutes before
Hazardous Weather Outlook
National Weather Service North Platte NE
308 PM CDT Thu Aug 26 2021

NEZ004>010-022>029-035>038-056>059-069>071-094-272015-
Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-
Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-
Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier-
Western Cherry-
308 PM CDT Thu Aug 26 2021 /208 PM MDT Thu Aug 26 2021/

This Hazardous Weather Outlook is for portions of western and
north central Nebraska.

.DAY ONE...TONIGHT.

There is a threat for severe thunderstorms tonight. The area of
greatest potential is northwest of a line Ogallala to Broken Bow.
At this time the main threats are large hail, locally heavy
rainfall, and damaging winds. Storms are expected to be isolated,
and therefore not widespread. Expecting storms around sunset and
into the overnight. Lastly, there is a marginal risk for excessive
rainfall tonight for north central Nebraska.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

Thunderstorms are possible again Saturday afternoon and evening.
Currently, the most likely area to see storms is east of highway
83.The threats expected are damaging winds and large hail, as
there is potential that some may become severe.

.SPOTTER INFORMATION STATEMENT...

Please relay any information about observed severe weather to the
NWS.

&&

Get your weather, hydrological, and climate information at
http://www.weather.gov/northplatte

In the hours before

Special weather statement, Aug 26, 9:09 PM MDT, 1 hour 2 minutes before
Special Weather Statement
National Weather Service North Platte NE
1009 PM CDT Thu Aug 26 2021

NEZ028-029-270345-
Wheeler NE-Garfield NE-
1009 PM CDT Thu Aug 26 2021

...A strong thunderstorm will impact portions of southeastern
Garfield and southwestern Wheeler Counties through 1045 PM CDT...

At 1009 PM CDT, Doppler radar was tracking a strong thunderstorm near
Ericson, or 12 miles northeast of Ord, moving east at 30 mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Bartlett, Ericson and Pibel Lake State Recreation Area.

This includes Highway 281 between mile markers 132 and 143.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

A Severe Thunderstorm Watch remains in effect until 300 AM CDT for
north central Nebraska.

&&

LAT...LON 4174 9890 4175 9892 4202 9868 4174 9832
TIME...MOT...LOC 0309Z 258DEG 25KT 4172 9875

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

Roberg
Special weather statement, Aug 26, 9:11 PM MDT, 1 hour before
Special Weather Statement
National Weather Service North Platte NE
1011 PM CDT Thu Aug 26 2021

NEZ010-029-270330-
Wheeler NE-Holt NE-
1011 PM CDT Thu Aug 26 2021

...A strong thunderstorm will impact portions of southeastern Holt
and northeastern Wheeler Counties through 1030 PM CDT...

At 1011 PM CDT, Doppler radar was tracking a strong thunderstorm 12
miles northeast of Bartlett, or 31 miles southeast of O'neill, moving
east at 30 mph.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Knievels Corner.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 300 AM CDT for
north central Nebraska.

&&

LAT...LON 4191 9845 4215 9851 4218 9830 4204 9829
      4192 9830
TIME...MOT...LOC 0311Z 258DEG 25KT 4203 9840

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

Roberg
Special weather statement, Aug 26, 9:20 PM MDT, 51 minutes before
Special Weather Statement
National Weather Service North Platte NE
1020 PM CDT Thu Aug 26 2021

NEZ005-008-270400-
Brown NE-Eastern Cherry NE-
1020 PM CDT Thu Aug 26 2021

...A strong thunderstorm will impact portions of east central Cherry
and west central Brown Counties through 1100 PM CDT...

At 1019 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles northwest of Elsmere, or 26 miles northeast of Thedford, moving
northeast at 20 mph.

HAZARD...Winds in excess of 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Moon Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Severe Thunderstorm Watch remains in effect until 300 AM CDT for
north central Nebraska.

&&

LAT...LON 4221 10018 4223 10040 4253 10031 4246 9997
TIME...MOT...LOC 0319Z 204DEG 19KT 4228 10026

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

Roberg
Special weather statement, Aug 26, 9:41 PM MDT, 30 minutes before
Special Weather Statement
National Weather Service North Platte NE
1041 PM CDT Thu Aug 26 2021

NEZ008>010-270430-
Brown NE-Holt NE-Rock NE-
1041 PM CDT Thu Aug 26 2021

...Strong thunderstorms will impact portions of northern Rock,
northeastern Brown and west central Holt Counties through 1130 PM
CDT...

At 1040 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Newport to 6 miles southwest of Ainsworth.
Movement was north at 25 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Ainsworth, Bassett, Stuart, Long Pine, Newport, Hofeld Lake, Keller
Park State Recreation Area, Pine Glen State Wildlife Refuge and
Antelope Peak.

This includes the following highways...
 Highway 183 between mile markers 173 and 203.
 Highway 20 between mile markers 238 and 279.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

A Severe Thunderstorm Watch remains in effect until 300 AM CDT for
north central Nebraska.

&&

LAT...LON 4239 9924 4244 9954 4230 10005 4268 9992
      4275 9908
TIME...MOT...LOC 0340Z 187DEG 16KT 4256 9930 4246 9992

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

Roberg
Special weather statement, Aug 26, 9:54 PM MDT, 17 minutes before
Special Weather Statement
National Weather Service North Platte NE
1054 PM CDT Thu Aug 26 2021

NEZ029-270445-
Wheeler NE-
1054 PM CDT Thu Aug 26 2021

...A strong thunderstorm will impact portions of southeastern Wheeler
County through 1145 PM CDT...

At 1054 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles west of Spalding, or 23 miles east of Ord, moving northeast at
45 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Pibel Lake State Recreation Area.

This includes Highway 281 between mile markers 132 and 137.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

A Severe Thunderstorm Watch remains in effect until 300 AM CDT for
north central Nebraska.

&&

LAT...LON 4174 9865 4175 9867 4200 9830 4184 9829
      4174 9830
TIME...MOT...LOC 0354Z 234DEG 39KT 4172 9851

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

Roberg
Special weather statement, Aug 26, 10:11 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service North Platte NE
1011 PM MDT Thu Aug 26 2021

NEZ004-270500-
Sheridan NE-
1011 PM MDT Thu Aug 26 2021

...A strong thunderstorm will impact portions of southwestern
Sheridan County through 1100 PM MDT...

At 1011 PM MDT, Doppler radar was tracking a strong thunderstorm near
Wild Horse Butte, or 14 miles north of Alliance, moving east at 30
mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Krause Lake, Diamond Lake, Smith Lake State Wildlife Management Area
and Highway 250 crossing the Niobrara River.

This includes Highway 250 between mile markers 9 and 41.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Severe Thunderstorm Watch remains in effect until 200 AM MDT for
the Panhandle of Nebraska.

&&

LAT...LON 4263 10241 4215 10232 4220 10274 4244 10275
      4244 10277 4251 10278
TIME...MOT...LOC 0411Z 264DEG 26KT 4231 10291

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

Roberg

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 26, 6:09 PM MDTSpecial Weather StatementLBFHayes51 min
Aug 26, 6:38 PM MDTSpecial Weather StatementLBFLincoln52 min
Aug 26, 6:44 PM MDTSpecial Weather StatementLBFGarfield46 min
Aug 26, 7:11 PM MDTSpecial Weather StatementLBFLincoln19 min
Aug 26, 7:25 PM MDTSpecial Weather StatementLBFLogan50 min
Aug 26, 7:27 PM MDTSpecial Weather StatementLBFGarfield, Wheeler48 min
Aug 26, 7:31 PM MDTSpecial Weather StatementLBFCuster44 min
Aug 26, 8:13 PM MDTSpecial Weather StatementLBFCuster47 min
Aug 26, 8:17 PM MDTSpecial Weather StatementLBFRock43 min
Aug 26, 8:18 PM MDTSpecial Weather StatementLBFWheeler42 min
Aug 26, 8:34 PM MDTSpecial Weather StatementLBFHolt26 min
Aug 26, 8:55 PM MDTSpecial Weather StatementLBFRock35 min
Aug 26, 9:09 PM MDTSpecial Weather StatementLBFWheeler36 min
Aug 26, 9:11 PM MDTSpecial Weather StatementLBFWheeler19 min
Aug 26, 9:20 PM MDTSpecial Weather StatementLBFBrown40 min
Aug 26, 9:41 PM MDTSpecial Weather StatementLBFBrown49 min
Aug 26, 9:54 PM MDTSpecial Weather StatementLBFWheeler51 min
Aug 26, 10:55 PM MDTSpecial Weather StatementLBFSheridan50 min
Aug 26, 11:43 PM MDTSpecial Weather StatementLBFSheridan47 min
Aug 27, 5:36 AM MDTSpecial Weather StatementLBFKeya Paha39 min
Aug 27, 6:15 AM MDTSpecial Weather StatementLBFBoyd45 min

Nearby

Special Weather Statements in Nebraska, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.